Posted by Tony P on December 16, 2008, at 1:24:14
In reply to Re: Whats your sleep med? If bad Med induced insom » uncouth, posted by ParnateStarted2008 on December 11, 2008, at 20:35:07
I found Zopiclone / Lunesta pooped out through tolerance quite quickly for me -- maybe cross-tolerance from benzos, even though they're not directly related.
Some of the usual non-GABA-active meds like remeron,trazadone and seroquel have produced nasty attacks of akathisia for me which prevented sleep. The akathisia I experience is very much like restless leg syndrome, only more whole-body "fidgets". I can get some relief (and sleep aid) from clonazepam, but it takes a fairly high dose for me now -- 2 mg or more. I also get relief from Requip/ropinirole, which is recommended for RLS, and as a bonus it also makes me drowsy.
When I started it 1 mg Requip made me drowsy (so my daytime limit was .75 mg), I still take .5-.75 during the day (for the dopamine mood boost) and .75-1.0 mg at night, but my pharmacist says I'm still at a relatively low dose if I need to increase it.
Remeron is still my main night med (30 mg). Although it doesn't make me as overpoweringly sleepy as when I first started it a couple of years ago, the combo of Remeron & Requip still works well for me most nights if I'm not too hyper. If I add others such as seroquel or trimipramine I tend to get hangover, hypersomnia, and quickly revert to out-of-step DSPS (like permanent jet-lag).
Trimpramine is great for natural-feeling sleep but it's very risky with MAOI's such as Parnate, and has such a long half-life that it takes 3 alarms and a triple latte to get me going, if I even make it out of bed.
A short course of melatonin (at least 9 mg at bedtime) will sometimes reset my sleep cycle but it only works for a few days.